# SDR CA130509002

- Difficulty date: May 7, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Cessna 172S
- Aircraft time: 6,087 hours
- Engine: Lyc IO360L2A
- Propeller: Mcauly 1A170E
- System (JASC): 2421 · AC Generator-Alternator
- Part: Alternator
- Condition: Malfunctioned
- Location: Ac
- Stage of operation: CR
- How discovered: O
- Nature of condition: H
- Precautionary procedure: A

## Discrepancy

(CAN) PILOT REPORTED THAT THE ELECTRICAL SYS WOULD SHOW A DISCHARGE AND THAT A WHINING SOUND WOULD BE HEARD IN THE HEADSET.  UPON FURTHER INVESTIGATION THE MECHANICS NOTED THAT THE BOLTS THAT HOLD THE ALTERNATOR HALVES HAVE COME LOOSE. ALTERNATOR HAS 403.1 HRS ON IT AND THE ACFT FOR JUST OVER 9 MONTHS.
